MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY; CATHETER,INTRAVASCULAR

B. BRAUN MELSUNGEN AG INTROCAN SAFETY; CATHETER,INTRAVASCULAR
Model Number 4252519-02
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The investigation into this reported event is ongoing.Additional attempts to receive the device involved in the reported incident are being made.A follow-up report will be submitted when the results of the investigation are available.
 
Event or Problem Description
As reported on mw (b)(4): 22g iv catheter broke upon attempted iv removal.The clear catheter portion broke apart from the blue hub.The patient was taken to the ir lab for retained foreign body retrieval.The foreign body was removed completely.Bedside rn removed dressing on rt forearm piv to assess leaking, noted that hub broke off from catheter, and catheter appears to be retained in the body.Rn called vad to assess.Vad asked rn to apply tourniquet to rt upper arm, immediately came to bedside.Pt is calm, no distress.Vad can see catheter fragment on us retained in lower rt forearm cephalic vein, i marked location with sterile skin pen.This vad rn remained at bedside, continuously monitoring pt, kept tourniquet on rt upper arm, applied hand tourniquet to upper forearm, periodically checked that catheter piece remained in same place on us, ensured that pt kept rt arm still/relaxed and did not get out of bed, had pt call her mom so i could update her and ask her to come back to the hospital.Covering mds (intern, fellow, attending) came to bedside to assess and update, state ir team will come in emergently to remove catheter fragment.This vad rn remained at bedside continuously monitoring pt until or was ready, also transporting pt to pre op and given report to ir doctor, until pt wheeled to operating room by physicians.Pt remained calm with no distress.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).The actual device involved in the reported incident was not returned for evaluation.Without the actual sample a thorough sample analysis could not be performed and no specific conclusions can be drawn.If additional pertinent information becomes available a follow-up report will be filed.

Brand Name
INTROCAN SAFETY
Common Device Name
CATHETER,INTRAVASCULAR
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
MDR Report Key11446757
Report Number9610825-2021-00067
Device Sequence Number3523411
Product Code FOZ
UDI-Device Identifier04046963165949
UDI-Public(01)04046963165949
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K020785
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4252519-02
Device Catalogue Number4252519-02
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/22/2021
Supplement Date Received by Manufacturer02/22/2021
Initial Report FDA Received Date03/09/2021
Supplement Report FDA Received Date05/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age13 YR